Ask The Doctor > Pending > Young girl with flu – symptoms worried about violent shivering

Young girl with flu – symptoms worried about violent shivering

Patient: Hi,My name is Sophia, I’m 19 years old and I have a question to ask regarding something that happened to me earlier today.But first, there are some things you need to know. I am a heroin addict, I have been so for about five years, and I have just been kicked out of rehab, so I’m a bit out of control right now. Today, I have shot heroin two times and last night I also took 2 mg Rivotril and drank a lot of vodka. I have been using Rivotril on/off the last couple of week.Anyway, something happened today that frightened me. I have been feeling very sick this week with flu – like symptoms. Especially my muscles and my lower back have been very painful. I know it’s not withdrawal symptoms, because I get what I need of opiates. Still, I’ve been forced to go out and make money. Earlier this evening, the pain in my lower back got really bad, everything hurt, I felt dizzy and tired, had a headache and had the worst kind of chills, like I was stuck inside a freezer.I tried to put on warm clothes and lay down in my bed. The chills seemed to become even worse. I started shaking a little bit and feeling all sweaty and flu – like. Then, the shaking intensified and got completely out of control. My teeth were chattering so much, that I was afraid they would break, and I tried biting down on my pillow. I couldn’t speak or stand up or do anything, my whole body was just shaking uncontrollably. It lasted for a very long time. I was wearing a big sweater, lying covered in blankets, and still, I kept shaking that much for about half an hour.Then, it finally started going away, and I tried to make myself relax. I then woke up two hours later, feeling just as sick as before, but without the shaking.What was that? Can it be related to my drug use? Is it a normal flu? The problem is that I’m on so many drugs that I can’t always feel when something is wrong. I don’t know if I have a fever, and I’m sure the heroin is hiding a lot of the pain and discomfort.I really hope you can help me! I just want to know if it’s something serious. I can’t get a hold on my own doctor for a week or two, so I need to know that I can go that long without having it checked out.Thank you./Sophia

 

 

Symptoms: chills, headache, extreme shaking, muscle pain in my legs, arms, everywhere, pain in my shoulders, back and lower back, sweating, feeling tired,

 

 

Doctor:

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment